Login:
 
Unsworth DJ, Tsiougkos N. Improving detection and management of drug allergy. Practitioner 2015;259(1780)25-27

Improving detection and management of drug allergy

23 Mar 2015Pais-up subscribers

Adverse drug reactions need to be meticulously recorded and the patient kept fully informed. Documentation should include: date of reaction; drug name (chemical and generic); route of administration; time interval between first dose and event; and nature and severity of symptoms. Written guidance should be provided on which other chemically related drugs also need to be avoided. Specialist referral is indicated for: suspected anaphylaxis; severe/life-threatening episodes e.g. Stevens-Johnson syndrome; severe NSAID reactions with ongoing need for NSAID therapy; suspected penicillin allergy (if alternative antibiotics are not available); and problems related to general and local anaesthesia.

Paid-up subscribersThis article can be accessed only if you are a paid-up subscriber to The Practitioner.

To view current online and print subscription rates, and to contact the subscription department, click Subscribe today .

To buy this article (£25+tax) copy the article citation above and click Buy article